Ec­stasy death sparks po­lice pills warn­ing

The Chronicle - - News -

BRIGHT or­ange ec­stasy pills are be­lieved to have led to the death of a 22-year-old man.

Emer­gency ser­vices ar­rived at the scene in Fox­homes in Jarrow at ap­prox­i­mately 3am yes­ter­day and were told the man had taken ec­stasy.

The vic­tim, who has not been named, was taken to hos­pi­tal but died later.

A warn­ing has now been is­sued by po­lice about the dangers of the “dis­tinc­tive” or­ange pills.

Det Insp Sean McGuigan said: “Enquiries to estab­lish the ex­act cause of death are on­go­ing, but we do want to warn peo­ple against tak­ing these pills.

“If any­one is of­fered them, or has them in their pos­ses­sion, then we would en­cour­age them to hand them in to po­lice.

“If any­one has any in­for­ma­tion about who has supplied the drugs in ques­tion then we would also en­cour­age them to con­tact us at the ear­li­est op­por­tu­nity.”

Spe­cial­ist of­fi­cers are supporting the man’s fam­ily as enquiries into his death con­tinue, with a post­mortem due.

Northum­bria Po­lice added any­one who has in­for­ma­tion about the drugs should con­tact them on 101, quot­ing ref­er­ence 68 14/11/17, or call Crimestop­pers anony­mously on 0800 555 111.

Any­one who has taken these pills and needs emer­gency med­i­cal at­ten­tion should call 999.

Newspapers in English

Newspapers from UK

© PressReader. All rights reserved.